Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Noticed iron level 7. Had knee replacement. Feet swollen. Taking water pill. Help?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
I am 73 and I go once a week for infusion of iron, my iron level was 7 and now is 18 after two months of treatment.
my blood level count I was getting a shot once a week before the Iron infusion. now my blood level went down again and will start shots again next week. I had a knee replacement last year and I still can hardly walk. I still work but have to crawl upstairs to get to my apt.
the doctor I see says I must be bleeding, but I went to my other doctor and he said I am not bleeding inside.
do you have any idea what is wrong. My feet swell very bad and I take a water pill once a day 25mg. does not help.
Posted Sun, 8 Sep 2013 in Hypertension and Heart Disease
Answered by Dr. Chakravarthy Mazumdar 56 minutes later
Brief Answer:
Need the lab values to help you better

Detailed Answer:

It would be better if you can give me MCV (mean corpuscular volume) and MCH (Mean corpuscular Hemoglobin) values before and after treatment. If not at least what is your Hemoglobin before and after? Are you breathless during work or at night? What are the various medicine names that you take?

I presume the numbers of Iron level are Serum Ferritin. It was 7 and now 18ng/dl after Iron infusions. Is it? If yes then the Iron is improving. I would not be able to comment on bleeding in the body. If you take Aspirin and Clopidogrel (generally prescribed for such cases) then you may be.

However you are still anemic, the foot swelling could be anemia and water pill does not help for all feet swellings. You are unable to sleep because of breathless as the fluid should be piling up.

I'd suggest you should go to the doctor and ask about blood/packed cell transfusion if the Hemoglobin is lesser than 7gm/dl.

Hope this gives you a direction.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor